Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Burning sensation after taking medication for boil on leg. No taste. Should we see an ENT?

User rating for this question
Answered by

ENT Specialist
Practicing since : 1992
Answered : 332 Questions
Hi Doctor ,
Approximately an year back my mom had a Infection (Boil) in her leg for which she took a medication (Seems like Anti-biotic) from a doctor new our place (he was not our family doctor) after using the course for 5 days she started getting burning sensation in her mouth and the mouth walls (The part below her lips inside the lips) and that part turned black (greyish) ,She has consulted other doctor after that and he has suggested some other tablets .The issue seems to subside for few days and started reappearing again , This time its much more worst .She is not able to taste anything and she has the burning sensation .Our family physician asked us to consult a ENT specialist . Can you please suggest if this is a ENT case or should we see any other specialist ?
Posted Wed, 26 Sep 2012 in Medicines and Side Effects
Answered by Dr. Ravinder Sharma 1 hour later

I am Dr Ravinder Sharma ENT surgeon
On the basis of information provided it appears that
1. It is some kind of drug reaction
2. It may be a purely unrelated entity - disease of oral mucosa

It can also happen in Vitamin B deficiency secondary to antibiotic usage. But this is more of a burning sensation in oral cavity and examination shows a red appearance of mucosa. This appears to be a unlikely probability

I feel it is wise to consult a ENT surgeon and plan for a biopsy from the lesion. Histopathological examination of the biopsy material will give a definite diagnosis

I hope this answers your concern
Feel free to contact me if you require more information about it
with regards
Ravinder Sharma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor